Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On existence of a classical solution and non-existence of a weak solution to the Dirichlet problem in a planar domain with slits for Laplacian

Author: P. A. Krutitskii
Journal: Quart. Appl. Math. 66 (2008), 177-190
MSC (2000): Primary 35J05, 35J25
DOI: https://doi.org/10.1090/S0033-569X-07-01067-3
Published electronically: December 7, 2007
MathSciNet review: 2396656
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Dirichlet problem for the Laplacian in a planar domain bounded by smooth closed curves and smooth double-sided open arcs (slits) is considered in the case when the solution is not continuous at the ends of the slits. The cases of both interior and exterior domains are considered. The well-posed formulation of the problem is given, theorems on existence and uniqueness of a classical solution are proved, and the integral representation for a solution is obtained. It is shown that a weak solution of the problem does not typically exist, though the classical solution exists.

References [Enhancements On Off] (What's this?)

  • 1. Lifanov I.K. Method of singular integral equations and discrete vortices. -- VSP, Zeist, 1996. MR 1451377 (98g:65130)
  • 2. Krutitskii P.A. The integral representation for a solution of the 2-D Dirichlet problem with boundary data on closed and open curves. Mathematika (London), 2000, v.47, p.339-354. MR 1924510 (2003f:35037)
  • 3. Krutitskii P.A. The Dirichlet problem for the 2-D Laplace equation in a multiply connected domain with cuts. Proc. Edinburgh Math. Soc., 2000, v.43, p.325-341. MR 1763054 (2002h:31002)
  • 4. Krutitskii P.A. The 2-dimensional Dirichlet problem in an external domain with cuts. Zeitschr. Analysis u. Anwend., 1998, v.17, No.2, p.361-378. MR 1632551 (99f:35036)
  • 5. Krutitskii P.A. The mixed problem for the Laplace equation outside cuts in a plane. Differential Equations, 1997, v.33, pp.1184-1193. MR 1638915 (99h:35030)
  • 6. Krutitskii P.A. The mixed problem in an exterior cracked domain with Dirichlet condition on cracks. Computers and Mathematics with Applications, 2005, v.50, p.769-782. MR 2165638 (2006c:35063)
  • 7. Muskhelishvili N.I. Singular integral equations. Nauka, Moscow, 1968. (In Russian; English translation: Noordhoff, Groningen, 1972.) MR 0355494 (50:7968)
  • 8. Smirnov V.I. A course of higher mathematics. V. IV, V.  Pergamon Press, Oxford, 1964.
  • 9. Vladimirov V.S. Equations of mathematical physics. Nauka, Moscow, 1981. (In Russian, English translation: Mir Publishers, Moscow, 1984.) MR 764399 (86f:00030)
  • 10. Gilbarg D., Trudinger N.S. Elliptic partial differential equations of second order. Springer-Verlag, Berlin-New York, 1977. MR 0473443 (57:13109)
  • 11. Krutitskii P.A. The Dirichlet problem for the Helmholtz equation in the exterior of cuts in the plane.  Comput. Maths. Math. Phys., 1994, v.34, No.8/9, pp.1073-1090. MR 1300397 (95f:35046)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35J05, 35J25

Retrieve articles in all journals with MSC (2000): 35J05, 35J25

Additional Information

P. A. Krutitskii
Affiliation: KIAM, Department 25, Miusskaya Sq. 4, Moscow 125047, Russia

DOI: https://doi.org/10.1090/S0033-569X-07-01067-3
Received by editor(s): April 6, 2007
Published electronically: December 7, 2007
Article copyright: © Copyright 2007 Brown University

American Mathematical Society